• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Thanks! & side effects question

L

Lil

Well-known member
Joined
Dec 6, 2009
Messages
114
Just wanted to say a quick thank you to those who encouraged me to get the nerve up to go see my GP about my issues.

I finally got in to see a psychiatrist who seemed really good, easy to talk to. He's diagnosed me with Social Anxiety and Dysthymia. My GP has put me on a low dose of Lexapro (2nd day taking them today) and has referred me to a psychologist for CBT sessions.

I had about a year ago a few CBT sessions but the therapist was really bad, didn't ask me a single question, just jumped straight into telling me meditations and visualizations. I only went to 3 sessions with him, and the last session was really just for one final perv, he was movie star grade cute... just not a very good psychologist LOL.

The one the psychiatrist has suggested I go to however, apparently will work with me better and actually learn a little about my background and treat me rather than just quoting a text book.

I'm finally feeling like I'm on track to overcome my issues!

Do the side effects from medications start off bad in the first week or so and then get better as you go along?
I've only been taking the lexapro 2 days and already have loss of appetite (not complaining about that one, need to lose some weight anyway!) and tiredness. I also have been getting achy when i get tired which is not included in the list of side effects in the brochure thingy i got. I actually thought i was coming down with the flu yesterday, that same joint ache. I went to bed 2.5 hours earlier than i usually do last night because i felt so exhausted that even watching tv was effort, however once in bed i couldn't sleep for another hour anyway lol. Today it got to about 2pm and i had to go lie down for a while due to feeling tired.

I have been on 5mg (half a tablet) yesterday and today and go up to the full tablet tomorrow... monday morning so i'll be at work. This may seem a dumb question but will the side effects to be stronger with the stronger dose or just the same? Should such a small amount even be giving me those kind of side effects?
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
There's no telling really whether the whole tablet will affect you more than half, everyone's different. The thing with side effects though is that they don't usually last that long, it just takes the body a little while to get used to the med. The tiredness and flu like stuff (which includes the achey feeling) sounds fairly typical. If it lasts longer than a couple of weeks or so, then tell the doc and they might think about changing you to a different one; there's loads to choose from.
 
L

Lil

Well-known member
Joined
Dec 6, 2009
Messages
114
Okay thank you :)
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I'm on escitalopram which I think is the same thing. I find it fairly tolerable but do feel very tired. You could stay on the 5mg for a little longer to give your body time to adjust.
Kp
 
L

Lil

Well-known member
Joined
Dec 6, 2009
Messages
114
Thanks for the suggestion KP1. I'm going to try taking it at night rather than in the morning and see if that helps.

It took ages to get to sleep last night and woke up around midnight swearing i heard a knock on my door - it was odd, my heart was racing and my breathing was really quick and shallow. I then woke up twice again - at 2am and 4.30 am, both times despite it being pitch black (obviously still night) wondering if i'd slept through my morning alarm. Even seeing it dark outside i was still for some reason thinking it was morning.

Then today just in the bus ride in to work over an hour i yawned easily 30 times (started getting weird looks) and just could not stop yawning throughout the day. Two cups of double shot coffee and a berocca didn't even help. :tea: By the end of the day i'd yawned over 150 times. No exaggeration! By about 2pm I ended up getting really worried and calling my pharmacy because i was yawning so much my lungs were hurting. They suggested taking it at night rather than morning so will give it a shot.

I didn't have the aches today and my appetite is returning so hopefully the sleep problems and yawning will be really short lived too :)
 
B

bebe

Well-known member
Joined
Jul 4, 2008
Messages
284
The extreme yawns are a come down from the meds i have these every now and then on the tabs i use to take Risperdal and they usually came at night ,the sweating is a big side effect with a lot of meds and they can become pretty bad in some people but other people may not get them or they do but they fade away the longer they take the tablet.
Each person reacts differently to meds so the side effects you are having may go away if they do become worse then a trip to the docs is recommended they may need to change your meds or put you on a even lower dose
 
L

Lil

Well-known member
Joined
Dec 6, 2009
Messages
114
Thanks Bebe I'll give it some time and see how it goes. *fingers crossed* :)
 
Thread starter Similar threads Forum Replies Date
L Social Anxiety Forum 5
Similar threads
I hate thanksgiving
Top